Alert archive / New Mexico / High Wind Warnings in 2008

High Wind Warning 15, NWS Albuquerque, NM

December 23, 2008

NWS Albuquerque, NM issued this high wind warning at Dec 23, 2008, 6:23 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 23, 2008, 6:23 PM MST (01:23 UTC)
Expired
Dec 24, 2008, 12:00 AM MST
In force
6 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 240123
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
623 PM MST TUE DEC 23 2008

...STRONG WESTERLY WINDS OVER LINCOLN COUNTY AND THE GUADALUPE
MOUNTAINS OF CHAVES COUNTY THIS EVENING...

NMZ016-017-026-240700-
/O.NEW.KABQ.HW.W.0015.081224T0123Z-081224T0700Z/
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO
623 PM MST TUE DEC 23 2008

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT FOR
LINCOLN COUNTY AND THE GUADALUPE MOUNTAINS OF CHAVES COUNTY.

STRONG WESTERLY WINDS WILL IMPACT THE WARNING REGION THROUGH THE
EVENING. EXPECT SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO
AROUND 60 MPH. THE STRONGER WIND GUSTS WILL BE MOST LIKELY OVER
RIDGETOPS AND OPEN AREAS. THE STRONG FLOW ALOFT RESPONSIBLE FOR
THESE WINDS SHOULD PASS TO THE EAST OF THE REGION LATER TONIGHT.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$
1 follow-up statement
000 
WWUS75 KABQ 240645
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1145 PM MST TUE DEC 23 2008

...STRONG WINDS DECREASING FOR THE REMAINDER OF THE NIGHT...

NMZ016-017-026-240745-
/O.EXP.KABQ.HW.W.0015.000000T0000Z-081224T0700Z/
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO
1145 PM MST TUE DEC 23 2008

...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MST TONIGHT...

THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MST TONIGHT. 

STRONG WINDS ARE NO LONGER EXPECTED. HOWEVER...WEST AND NORTHWEST
WINDS WILL REMAIN BREEZY ALONG THE EAST SLOPES OF THE SOUTH
CENTRAL MOUNTAINS FOR THE REMAINDER OF THE NIGHT.

$$

44

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Dec 23, 2:36 PM MST, 3 hours 47 minutes earlier.

Area forecast discussion, Dec 23, 2:36 PM MST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
236 PM MST TUE DEC 23 2008

.DISCUSSION...
LATEST WATER VAPOR LOOP THIS AFTERNOON SHOWS THE BASE OF THE UPPER
TROUGH IS SWINGING THRU NORTHERN NEW MEXICO. THE 400-250MB AIRCRAFT
WIND PLOT INDICATES 110-130 KNOT UPPER LEVEL WINDS WITHIN THE BASE
OF THIS TROUGH EXTENDING WEST TO ANOTHER POTENT UPPER WAVE RAPIDLY
ADVANCING TOWARD THE NORTHERN CALIFORNIA COASTLINE. THE SHORT-TERM
FORECAST FEATURED MINOR CHANGES TO ALLOW PRECIPITATION TO EXIT THE
REGION THIS EVENING AS DRY COLD AIR ADVECTION ENTERS FROM THE WEST
AS EVIDENCED ON THE KFGZ 12Z RAOB.

THE 12Z MODEL SUITE IS STILL IN GOOD AGREEMENT THAT MOIST SW FLOW
WILL RETURN TO NORTHERN AND WESTERN NEW MEXICO LATE WEDNESDAY NIGHT
WITH THE BEST VERTICAL MOTION FOCUSED ON THE SW SLOPES OF THE SAN
JUAN...CHUSKA...JEMEZ...AND GILA WILDERNESS. WILL CONTINUE THE WINTER
STORM WATCH FOR THOSE AREAS WEDNESDAY NIGHT INTO FRIDAY AND CLEANUP
CURRENT STORM EXITING THE AREA BEFORE HIGHLIGHTING WARNINGS. THE
DYNAMICS ASSOCIATED WITH THIS NEXT SYSTEM ARE SIMILAR TO THE LAST
SEVERAL THAT HAVE CROSSED THE STATE...HOWEVER TEMPS THROUGH THE
COLUMN ARE MUCH COLDER. GFS BUFKIT CROSS-SECTIONS ALSO INDICATE
THE DENDRITIC SNOW GROWTH LAYER WILL COINCIDE WITH VERTICAL MOTION
OVER A LARGER AREA OF THE STATE THAN JUST THAN NW CORNER. 700MB
WINDS OF 50-70 KTS WILL ALSO ACCOMPANY THIS SYSTEM THEREFORE WE
COULD BE LOOKING AT THE MOST HAZARDOUS WINTER STORM OF THE SEASON
SO FAR REGARDING LOW WIND CHILLS...WIDESPREAD BLOWING AND DRIFTING
SNOWFALL.

THE BEST CHANCE FOR PRECIPITATION FROM THE ALBUQUERQUE AREA SOUTH
AND EAST APPEARS TO COME FRIDAY WHEN THE CENTER OF THE UPPER LEVEL
VORT MAX SWINGS THROUGH. CONDITIONS WILL CLEAR OVER THE WEEKEND WITH
VERY COLD TEMPS LEFT BEHIND. WEST NORTHWEST FLOW IS THEN ANTICIPATED
TO SET UP OVER THE SW CONUS INTO NEXT WEEK WITH A SLIGHT WARMING
TREND AND A MUCH LESS ACTIVE STORM TRACK OVER NM. GUYER

&&

.AVIATION...
THROUGH EARLY THIS EVENING...EXPECT PATCHY MVFR VIS/CIGS WITHIN
LINGERING SNOW SHOWERS...ESPECIALLY WITHIN THE CENTRAL MOUNTAINS.
STRONG WINDS CONTINUE ACROSS THE REGION AND WILL GRADUALLY WEAKEN
AROUND DUSK...EXCLUDING A FEW GUSTS ALONG THE CENTRAL RIDGETOPS
AND ADJACENT HIGH PLAINS WHICH WILL PERSIST THROUGH WED AFTERNOON.
THERE IS A THREAT FOR PATCHY MVFR/IFR STRATUS AND FOG WITHIN THE
WRN VALLEYS BETWEEN 08Z-14Z. HINTED AT THIS POTENTIAL IN THE KFMN
AND KGUP TAFS AS A GENERIC PLACEHOLDER AND WILL LIKELY NEED TO BE
ADJUSTED WITHIN FUTURE UPDATES.

NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z. DPORTER

&&

.FIRE WEATHER...
IMPROVING WEATHER CONDITIONS ARE EXPECTED TONIGHT AS SNOW SHOWERS
DIMINISH AND WINDS GRADUALLY SUBSIDE. A FEW BREEZY CONDITIONS ARE
POSSIBLE ALONG CENTRAL RIDGETOPS AND THE ADJACENT HIGH PLAINS THRU
WED AFTERNOON. NM WILL ENJOY A BRIEF BREAK IN THE WEATHER PATTERN
ON WED BEFORE ANOTHER DOUBLE BARRELED UPPER LEVEL FEATURE IMPACTS
THE REGION FROM WED NIGHT THROUGH FRI. THERE WILL BE A THREAT FOR
SIGNIFICANT SNOW ACCUMULATIONS ONCE AGAIN IN THE NRN/WRN MOUNTAINS
DURING THIS PERIOD. SOME OF THE ACTIVITY WILL CHANGE OVER TO RAIN
IN THE VALLEY SITES THU AFTERNOON. SFC WINDS WILL INCREASE ACROSS
THE STATE...ALLOWING FOR BLOWING/DRIFTING CONDITIONS WITHIN RECENT
SNOW. A QUIET WEATHER PATTERN WILL DEVELOP FOR THE WEEKEND...WITH
MINIMUM HUMIDITIES RETURNING TO TYPICAL NORMALS. OVERALL...NO FIRE
WEATHER CONCERNS ARE EXPECTED FOR THE NEXT SEVERAL DAYS THROUGHOUT
THE FORECAST AREA.

DPORTER

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  16  33  27  40 /  20  10  70  50
GALLUP..........................  14  33  26  35 /  20  10  60  60
GRANTS..........................  17  37  23  39 /  30   5  40  30
GLENWOOD........................  23  45  34  44 /  40   0  40  50
CHAMA...........................   6  23  16  33 /  60  10  60  80
LOS ALAMOS......................  18  30  24  36 /  20   0  30  60
RED RIVER.......................   3  25  15  31 /  50   5  30  50
TAOS............................   6  28  16  36 /  30   0  30  50
SANTA FE........................  15  31  20  38 /  20   0  20  50
SANTA FE AIRPORT................  19  32  21  39 /  20   0  20  50
ESPANOLA........................  12  32  16  38 /  20   0  20  50
ALBUQUERQUE HEIGHTS.............  29  41  29  46 /  10   0  10  20
ALBUQUERQUE VALLEY..............  26  44  28  49 /  10   0  10  20
ALBUQUERQUE FOOTHILLS...........  25  41  30  44 /  10   0  20  30
ALBUQUERQUE WEST MESA...........  27  43  26  47 /  10   0  10  30
SOCORRO.........................  27  49  28  55 /   5   0  10  20
SANDIA PARK/CEDAR CREST.........  21  41  26  44 /  20   0  20  40
MORIARTY/ESTANCIA...............  28  37  30  44 /  10   0  10  20
CARRIZOZO.......................  29  50  33  50 /  20   0  10  40
RUIDOSO.........................  24  43  29  46 /  30   0  10  50
RATON...........................  13  35  19  46 /  20   0  10  20
LAS VEGAS.......................  13  34  24  40 /  20   0  10  30
ROY.............................  17  36  24  47 /  10   0  10  10
CLAYTON.........................  16  40  25  53 /  10   0   0   0
SANTA ROSA......................  23  45  25  54 /  10   0  10  10
TUCUMCARI.......................  23  47  33  57 /   5   0   5   0
FORT SUMNER.....................  20  50  24  56 /   0   0   5   5
CLOVIS..........................  26  49  28  57 /   0   0   0   0
PORTALES........................  27  51  31  59 /   0   0   0   0
ROSWELL.........................  31  53  30  62 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM WEDNESDAY EVENING THROUGH FRIDAY
AFTERNOON FOR THE FOLLOWING ZONES...NMZ001>004-008-014.

&&

GUYER/DPORTER
Hazardous weather outlook, Dec 23, 5:46 PM MST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
546 PM MST TUE DEC 23 2008

UPDATED TO REMOVE MENTION OF WARNINGS AND ADVISORIES IN DAY ONE

NMZ001>021-026-241300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
546 PM MST TUE DEC 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL GRADUALLY COME TO AN END TONIGHT IN WESTERN...NORTHERN AND
CENTRAL AREAS...WITH LIGHT ADDITIONAL ACCUMULATIONS POSSIBLE IN THE
NORTHERN AND WESTERN MOUNTAINS. BREEZY TO WINDY CONDITIONS WILL
PERSIST IN THE MOUNTAINS...AND ALONG THE EAST SLOPES OF THE CENTRAL
MOUNTAIN CHAIN THROUGH TONIGHT. SOME BLOWING SNOW WILL BE POSSIBLE
IN PLACES WITH RECENT SNOW ACCUMULATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER STORM WATCH FOR HEAVY SNOW AND BLOWING SNOW REMAINS IN
EFFECT FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY...AS A PAIR OF
PACIFIC STORM SYSTEMS WILL CROSS NORTHERN NEW MEXICO FROM WEST TO
EAST THROUGH THE LAST HALF OF THE WORK WEEK. SNOW ACCUMULATIONS WILL
BE SIMILAR TO THE STORM CURRENTLY DRAWING TO A CLOSE OVER THE STATE.

FOR SATURDAY THROUGH MONDAY...NO HAZARDOUS WEATHER IS EXPECTED.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING
1.888.386.7637.

44

In the hours before

Local storm report, Dec 23, 1:30 PM MST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
130 PM MST TUE DEC 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     SNOW             3 S BLOOMFIELD          36.67N 107.98W
12/23/2008  M2.7 INCH        SAN JUAN           NM   TRAINED SPOTTER

1147 AM     SNOW             MINERAL HILL            35.61N 105.40W
12/23/2008  E9.0 INCH        SAN MIGUEL         NM   PUBLIC

1104 AM     SNOW             QUEMADO                 34.33N 108.50W
12/23/2008  E1.0 INCH        CATRON             NM   POST OFFICE

1100 AM     SNOW             SEDILLO                 35.10N 106.29W
12/23/2008  E4.0 INCH        BERNALILLO         NM   TRAINED SPOTTER

            SEDILLO HILL

1059 AM     SNOW             LUNA                    33.82N 108.95W
12/23/2008  E6.0 INCH        CATRON             NM   POST OFFICE

1045 AM     SNOW             CEDAR CREST             35.11N 106.37W
12/23/2008  E3.0 INCH        BERNALILLO         NM   PUBLIC

1038 AM     SNOW             7 SE SANTA FE           35.61N 105.87W
12/23/2008  E7.7 INCH        SANTA FE           NM   TRAINED SPOTTER

1037 AM     SNOW             4 N APACHE CREEK        33.89N 108.62W
12/23/2008  M4.0 INCH        CATRON             NM   CO-OP OBSERVER

            4 INCH ACCUMULATION

1018 AM     SNOW             1 SW EDGEWOOD           35.07N 106.19W
12/23/2008  M3.0 INCH        SANTA FE           NM   PUBLIC

1005 AM     SNOW             2 S EDGEWOOD            35.05N 106.18W
12/23/2008  M2.0 INCH        TORRANCE           NM   TRAINED SPOTTER

            SNOWFALL OF 2 INCHES DURING THE PAST HOUR. WHITEOUT
            CONDITIONS WITH HEAVY SNOWFALL AT TIME OF REPORT.

0946 AM     SNOW             6 E TAOS                36.39N 105.47W
12/23/2008  M5.0 INCH        TAOS               NM   TRAINED SPOTTER

0945 AM     SNOW             8 NW LAS VEGAS          35.69N 105.33W
12/23/2008  M6.1 INCH        SAN MIGUEL         NM   PUBLIC

0945 AM     SNOW             5 ESE SANDIA PARK       35.14N 106.28W
12/23/2008  M6.0 INCH        BERNALILLO         NM   TRAINED SPOTTER

0945 AM     SNOW             8 E ALBUQUERQUE         35.12N 106.48W
12/23/2008  M1.0 INCH        BERNALILLO         NM   CO-OP OBSERVER

            ALBUQUERQUE FOOTHILLS.

0944 AM     SNOW             2 S SEDILLO             35.08N 106.29W
12/23/2008  E6.0 INCH        BERNALILLO         NM   CO-OP OBSERVER

0906 AM     SNOW             CUBERO                  35.09N 107.52W
12/23/2008  E4.0 INCH        CIBOLA             NM   TRAINED SPOTTER

0900 AM     SNOW             5 E TIJERAS             35.09N 106.29W
12/23/2008  M4.1 INCH        BERNALILLO         NM   PUBLIC

0850 AM     SNOW             SANTA FE                35.68N 105.95W
12/23/2008  E9.0 INCH        SANTA FE           NM   PUBLIC

            HYDE PARK AND GONZALES

0843 AM     SNOW             TIERRA AMARILLA         36.70N 106.55W
12/23/2008  M20.0 INCH       RIO ARRIBA         NM   PUBLIC

0840 AM     SNOW             8 NNW GALLUP            35.63N 108.79W
12/23/2008  M3.7 INCH        MCKINLEY           NM   PUBLIC

0835 AM     SNOW             6 SSE SANTA FE          35.60N 105.93W
12/23/2008  M8.0 INCH        SANTA FE           NM   CO-OP OBSERVER

0802 AM     SNOW             TAOS                    36.39N 105.58W
12/23/2008  E8.0 INCH        TAOS               NM   TRAINED SPOTTER

0800 AM     SNOW             RESERVE                 33.71N 108.76W
12/23/2008  E3.0 INCH        CATRON             NM   LAW ENFORCEMENT

0800 AM     SNOW             9 NE AZTEC              36.92N 107.89W
12/23/2008  E4.9 INCH        SAN JUAN           NM   PUBLIC

0740 AM     SNOW             2 N CHAMA               36.92N 106.58W
12/23/2008  M13.0 INCH       RIO ARRIBA         NM   CO-OP OBSERVER

0722 AM     SNOW             4 NW SANDIA PARK        35.21N 106.41W
12/23/2008  E4.0 INCH        BERNALILLO         NM   PUBLIC

            SANDIA SKI AREA.

0715 AM     SNOW             1 SSW ESPANOLA          35.99N 106.08W
12/23/2008  M1.8 INCH        RIO ARRIBA         NM   CO-OP OBSERVER

0700 AM     SNOW             10 S SANTA FE           35.54N 105.95W
12/23/2008  M5.5 INCH        SANTA FE           NM   PUBLIC

0700 AM     SNOW             1 WSW SANTA FE          35.67N 105.98W
12/23/2008  M7.5 INCH        SANTA FE           NM   PUBLIC

0700 AM     SNOW             10 N FARMINGTON         36.90N 108.19W
12/23/2008  M4.2 INCH        SAN JUAN           NM   PUBLIC

0700 AM     SNOW             6 WNW ESPANOLA          36.03N 106.16W
12/23/2008  M2.5 INCH        RIO ARRIBA         NM   PUBLIC

0700 AM     SNOW             5 NE YOUNGSVILLE        36.24N 106.49W
12/23/2008  M1.5 INCH        RIO ARRIBA         NM   PUBLIC

0700 AM     SNOW             EAGLE NEST              36.56N 105.26W
12/23/2008  M5.0 INCH        COLFAX             NM   CO-OP OBSERVER

0700 AM     SNOW             2 SSE TAOS              36.36N 105.57W
12/23/2008  M5.5 INCH        TAOS               NM   PUBLIC

0658 AM     SNOW             RED RIVER               36.71N 105.42W
12/23/2008  E6.0 INCH        TAOS               NM   PUBLIC

            RED RIVER SKI AREA.

0651 AM     SNOW             2 E SANTA FE            35.68N 105.92W
12/23/2008  E7.0 INCH        SANTA FE           NM   PUBLIC

0609 AM     SNOW             3 ESE ANGEL FIRE        36.38N 105.24W
12/23/2008  E9.0 INCH        COLFAX             NM   PUBLIC

            ANGEL FIRE SKI AREA.

0553 AM     SNOW             2 SE ESPANOLA           35.98N 106.04W
12/23/2008  M2.5 INCH        SANTA FE           NM   AMATEUR RADIO

0542 AM     SNOW             3 NW TRES RITOS         36.15N 105.55W
12/23/2008  E5.5 INCH        TAOS               NM   PUBLIC

            SIPAPU SKI AREA.

0529 AM     SNOW             8 SSW RED RIVER         36.59N 105.45W
12/23/2008  E12.0 INCH       TAOS               NM   PUBLIC

            TAOS SKI AREA.

0520 AM     SNOW             7 ESE CHUPADERO         35.79N 105.80W
12/23/2008  E11.0 INCH       SANTA FE           NM   PUBLIC

            SANTA FE SKI AREA.

0517 AM     SNOW             6 W LOS ALAMOS          35.89N 106.39W
12/23/2008  E14.0 INCH       SANDOVAL           NM   PUBLIC

            PAJARITO SKI AREA.

&&

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 4:01 AM MSTWinter Storm WarningABQ62 hr

Nearby

High Wind Warnings in New Mexico, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.